Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 18, 2012, 11:47 PM CDT for Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 11:47 PM CDT (04:47 UTC)
- Expired
- Jun 19, 2012, 12:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Twin Cities, MN
Counties Lac qui Parle County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 160 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3093 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WWUS83 KMPX 190447
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 PM CDT MON JUN 18 2012
MNZ054-064-190530-
LAC QUI PARLE-YELLOW MEDICINE-
1147 PM CDT MON JUN 18 2012
...STRONG THUNDERSTORMS APPROACHING WEST CENTRAL MINNESOTA...
AT 1145 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WATERTOWN TO STONE
BRIDGE IN EASTERN SOUTH DAKOTA. THESE STORMS WERE MOVING EAST AT 40
MPH AND WILL MOVE INTO WESTERN YELLOW MEDICINE AND WESTERN LAC QUI
PARLE COUNTIES BETWEEN 1230 AM AND 1 AM THIS MORNING.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH MAY OCCUR WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MARIETTA.
BURR.
CANBY.
MADISON.
BELLINGHAM.
LAT...LON 4518 9613 4492 9576 4465 9536 4464 9643
4489 9645 4524 9644
TIME...MOT...LOC 0444Z 269DEG 36KT 4494 9702 4472 9701
4457 9698
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:05 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 7:05 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT MON JUN 18 2012
.AVIATION... /00Z TAF ISSUANCE/
CALM FOR A FEW HOURS EARLY TONIGHT BEFORE THE THREAT OF SHRA/TSRA
RETURN FROM THE WEST. CONFIDENCE NOT HIGH ON HOW QUICKLY SOME OF
THE GUIDANCE WANTS TO DEVELOP ACTIVITY ACROSS WEST CENTRAL AND
SOUTH CENTRAL MN LATER THIS EVENING AND PUSH IT INTO WESTERN WI
BEFORE DAYBREAK. THE TAFS EMPHASIZE EARLIER CONVECTIVE INITIATION...
ESPECIALLY ACROSS CENTRAL MN. OTHER CONCERNS TONIGHT INCLUDE FOG
DURING THE EARLY MORNING HOURS AT KEAU AND MVFR CEILINGS
DEVELOPING AT KAXN TUESDAY MORNING. WE SHOULD SEE SOME MVFR
CEILINGS IN THE SHOWERS AROUND KAXN BUT WHETHER A MORE WIDESPREAD
AREA DEVELOPS AS SOME OF THE GUIDANCE SUGGESTS REMAINS IN
QUESTION. LIGHT WINDS WILL BECOME SE BY TUESDAY MORNING WITH A
MORE SOUTHERLY DIRECTION DURING THE AFTERNOON AS A WARM FRONT
LIFTS NORTH. SUSTAINED SPEEDS OF 12 TO 16 KNOTS LIKELY ALONG WITH
GUSTS IN THE 20 TO 25 KNOT RANGE. THE NEXT QUESTION WILL BE THE
CONVECTION DEVELOPING LATER TUESDAY AFTERNOON ALONG A COLD FRONT
ACROSS WESTERN MN. THIS CONVECTION WILL SPREAD SOUTHEAST ACROSS
THE TAF SITES DURING THE EVENING AND OVERNIGHT HOURS WITH MVFR OR
LOWER CEILINGS AND VISIBILITIES.
KMSP...MAIN QUESTION FOR TONIGHT IS WHETHER ANY CONVECTION FORMS
AND IF IT DOES...WILL IT BE AROUND 05Z OR CLOSER TO 10Z PER OUR
LOCAL MODEL. OPTED TO MAINTAIN CONTINUITY WITH THE PREVIOUS
FORECAST AND MENTION VCSH/VCTS AFTER 05Z/08Z RESPECTIVELY. MAIN
THREAT FOR CONVECTION SEEMS TO BE MORE ROOTED OVER WEST CENTRAL MN
DURING THIS TIME FRAME WITH MOVEMENT TO THE NORTHEAST. GUSTY
SOUTH WINDS DEVELOPING TUESDAY MORNING AS A WARM FRONT LIFTS
NORTH OF THE AIRFIELD. A MORE WIDESPREAD SHRA/TSRA EVENT TUESDAY
NIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE COLD
FRONT SHOULD BE EAST OF THE AIRFIELD BY DAYBREAK WEDNESDAY. MVFR
OR LOWER CEILINGS/VISIBILITIES EXPECTED ALONG AND BEHIND THE
FRONT.
OUTLOOK...
WEDNESDAY...MVFR WITH -SHRA. W WINDS 6 TO 10 KNOTS.
THURSDAY...VFR. NW WINDS 6 TO 10 KNOTS.
FRIDAY...VFR SW WINDS 4 TO 8 KNOTS.
&&
.DISCUSSION... /ISSUED 422 PM CDT MON JUN 18 2012/
UPPER AIR ANALYSIS THIS AFTERNOON SHOWS A VERY FAST WSW FLOW
SITTING ACROSS THE NRN TIER OF THE CONUS...WITH 100 KT UPPER JET
EXTENDING FROM WRN LAKE SUPERIOR ALL THE WAY OUT TO THE CENTRAL
OREGON COAST AND OUT INTO THE NE PACIFIC. A STRONG SHORT WAVE
COULD BE SEEN ON WATER VAPOR WORKING ACROSS THE IDAHO
CHIMNEY....WITH A BLOCKING HIGH STILL IN PLACE ACROSS NEW ENGLAND
AND ERN CANADA. AT THE SFC...AN OCCLUDING AREA OF LOW PRESSURE HAS
MOVED INTO NW ONTARIO...WITH AN OCCLUDED FRONT EXTENDING SOUTH TO
A TRIPLE POINT IN NRN WI. FROM THERE...A WARM SITS NEAR THE WI/MI
BORDER..WITH THE COLD FRONT THAT CAME THROUGH LAST NIGHT HAVING
ALL BUT PUT ON THE BRAKES FROM THE TRIPLE POINT NEAR ASHLAND...SW
TO ALBERT LEA...THEN WSW TO A DEVELOPING LEE SIDE LOW OVER WRN
NEB.
ALOFT...ERN CONUS UPPER RIDGE LOOKS STRENGTHEN THROUGH
TUESDAY...WHICH WILL REALLY SLOW THE PROGRESS OF THE IDAHO
TROUGH...WHICH WILL NOT BE CLEARING THE UPPER MS VALLEY UNTIL WED
NIGHT. BEHIND THIS WAVE...A BIT OF A PATTERN CHANGE IS PROGGED TO
SET IN FOR THE END OF THE WEEK THROUGH THE REST OF THIS FORECAST
PERIOD...AS WAVE CURRENTLY NEAR IDAHO DEEPENS AND CLOSES OFF OVER
HUDSON BAY...WHILE ANOTHER DEEP CUT OFF LOW WORKS INTO THE NE
PAC/NW COAST. AS THIS AMPLIFICATION IN THE UPPER LOWS OCCURS...THE
UPPER RIDGE IN THE MID SECTION OF THE COUNTRY LOOKS TO GET QUITE
SHARP...EXTENDING FROM TX CLEAR UP INTO THE CANADIAN ARCTIC. THIS
WILL PUT THE AREA INTO PREDOMINATELY NW FLOW FROM THE SECOND HALF
OF THIS WEEK INTO NEXT WEEK...WITH US LIKELY BEING IN A BIT OF A
BATTLE GROUND BETWEEN THE COLD LOW OVER HUDSON BAY AND THE BIG
WARM BUBBLE EXPECTED TO BUILD OVER THE HIGH PLAINS.
AT THE SFC...COLD FRONT ON OUR DOORSTEP THIS AFTERNOON WILL COME
SURGING NORTH AS A WARM FRONT TONIGHT AS THE NEB SFC LOW BEGINS
LIFTING NE INTO SODAK. THIS LOW WILL WORK UP ALONG THE FRONT INTO
WRN MN TUESDAY AFTERNOON AND BE NEAR THUNDER BAY BY WED AFTERNOON.
THIS WILL SLOWLY NUDGE A COLD FRONT EAST THROUGH THE AREA IN THE
TUESDAY THROUGH WEDNESDAY TIME FRAME. HIGH PRESSURE WILL MAKE A
BRIEF APPEARANCE THURSDAY AND FRIDAY...BEFORE MODELS SHOW A STRONG
WAVE CRESTING THE RIDGE ON FRIDAY...AND DIVING SOUTHEAST ON NW
FLOW INTO THE REGION FRIDAY NIGHT. THIS WILL SEND A SFC LOW FROM
THE DAKOTAS INTO IOWA. AFTER THAT...IT LOOKS TO BE BACK TO DRY
HIGH PRESSURE FOR AT LEAST A FEW DAYS.
FOR TONIGHT...CONCERN WILL BE WITH WARM FRONT COMING NORTH. HI RES
REFLECTIVITY FORECASTS ALONG WITH SREF PROBS SHOW SCT THUNDERSTORMS
DEVELOPING NORTH OF THE WARM FRONT AROUND 3Z ACROSS THE ENTIRE
LENGTH OF THE BOUNDARY...AS STRENGTHENING LLJ AND INCREASING
THETA-E ADVECTION BEGINS MOVING NORTH. NAM SHOWS 3000+ J/KG OF
MUCAPE MOVING NORTH OUT OF IOWA TONIGHT AS THE WARM FRONT PUSHES
NORTH...WHICH WOULD SUPPORT THE IDEA OF STORMS COMMENCING NOT TOO
MUCH AFTER DARK. MAIN SHOW STILL LOOKS TO HOLD OFF UNTIL AFTER 9Z
TONIGHT...ESPECIALLY ACROSS WEST CENTRAL MN. THIS IS WHERE YET
ANOTHER 50 KT LLJ WILL BE FLYING NORTH INTO THE AREA...WHICH
SHOULD FEED A NICE AREA OF ELEVATED CONVECTION. GIVEN BULK SHEAR
IN EXCESS OF 60 KTS IN PLACE...THE DEGREE OF ELEVATED
INSTABILITY...AND THAT 50 KT LLJ...CAN NOT ARGUE AGAINST THE
SLIGHT RISK OUT IN WRN MN TONIGHT.
FOR TUESDAY THE BIG QUESTION BECOMES WHEN DO WE BEAT BACK THE
IMPRESSIVE CAP ALONG THE BOUNDARY IN WRN MN. BY 18Z TUE...THE NAM
SHOWS +14 TO +16 C H7 TEMPS EXISTING ACROSS THE ENTIRE AREA.
HOWEVER...AS THE AFTERNOON GOES ON...THE APPROACHING WAVE OVER THE
DAKOTAS WILL START COOLING THESE TEMPS...WITH THE CAP WEAKENING
CONSIDERABLY AS WE HEAD TOWARD SUNSET. UPPER 80/LOWER 90 TEMPS
WITH DEWPS AROUND 70 WILL BE COMMON IN THE WARM SECTOR TUESDAY...
WHICH WILL RESULT IN VERY UNSTABLE CONDITIONS...AS MLCAPE VALUES
INCREASE TO 3000+ J/KG. 0-6 KM SHEAR WILL BE INCREASING FROM UNDER
30 KTS ALONG THE IA BORDER TO APPROACHING 60 KTS OVER CENTRAL MN.
WITH SFC LOW IN WRN MN...WILL ALSO SEE MODEST LOW LEVEL SHEAR.
BASICALLY...IF ANYTHING CAN GET GOING IN THE AFTERNOON
TUESDAY...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...OTHERWISE
WE WAIT UNTIL AFTER 00Z TO GET ANOTHER WIND/HAIL THREAT GOING INTO
TUESDAY NIGHT. OF THE HIGH RES CONVECTIVE ALLOWING MODELS...THE
SPC WRF AND NMM SHOW AFTERNOON CONVECTION FIRING OFF...WHILE THE
ARW KEEPS A LID ON THINGS UNTIL TUESDAY NIGHT.
AFTER THAT...THE QUESTION BECOMES HOW QUICKLY DOES THE FRONT MOVE
THROUGH HERE. THE GFS AND ECMWF HAVE SWAPPED POSITIONS IN THE PAST
COUPLE OF DAYS WITH REGARDS TO SPEED OF THE SYSTEM...WITH THE
ECWMF /ALONG WITH THE GEM/ NOW RUNNING BEHIND THE MORE PROGRESSIVE
GFS /AND NAM/. WITH THE BLOCKING HIGH OFF TO THE EAST...SLOWER HAS
BEEN THE WAY TO GO THIS SUMMER...AND WITH IT STILL OUT THERE
NOW...FAVOR THE SLOWER FRONTAL TIMING OF THE ECMWF/GEM. THIS WILL
RESULT IN A PROLONGED PERIOD OF THUNDERSTORMS ACROSS THE AREA FROM
TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON...WITH MULTIPLE ROUNDS OF
THUNDERSTORMS EXPECTED. GIVEN RECENT HEAVY RAINS...THIS WILL LEAD
TO A HEIGHTENED RISK FOR FLASH FLOODING...SO HAVE HOISTED A FLASH
FLOOD WATCH FOR WHERE GEM/ECMWF MULTI-DAY QPF EXCEEDS 2-3 INCHES
AND RAINFALL OVER THE LAST 2 WEEKS HAS BEEN AT LEAST 100 PERCENT
OF NORMAL /OR 900 PERCENT OF NORMAL DOWN BY CANNON FALLS/.
FOR THURSDAY AND FRIDAY HIGH PRESSURE WORKS THROUGH...WITH A MUCH
WELCOMED DRY PERIOD EXPECTED. MAY SEE WAA OUT AHEAD OF THE FRIDAY
NIGHT SYSTEM PUSH SHOWERS INTO WRN MN FRIDAY AFTERNOON...BUT DO
EXPECT BULK OF PRECIP WITH NEXT SYSTEM TO HOLD OFF UNTIL FRIDAY
NIGHT. GIVEN AGREEMENT ON SYSTEM TIMING BETWEEN THE
GFS/ECMWF...HAD NO PROBLEM GOING WITH LIKELY POPS FOR FRIDAY
NIGHT. ONCE AGAIN...A 40 KT LLJ WILL BE WORKING EAST OUT AHEAD OF
THE SFC LOW DURING THE EVENING...LIKELY FEEDING AN ELEVATED MCS
THAT AT THE MOMENT LOOKS TO TRACK SE SOMEWHERE BETWEEN THE MN
RIVER AND I-94.
TO END THE FORECAST...MODELS COMING INTO BETTER AGREEMENT ON
KEEPING UPPER RIDGE WEST OF THE MPX AREA. THIS WILL KEEP THE WARM
BUBBLE WEST OF THE AREA /WITH TRIPLE DIGIT HIGHS LIKELY EXTENDING
AS FAR NORTH AS ERN MT AND WRN NODAK/. FOR US...NW FLOW WILL BRING
ANOTHER DRY PERIOD WITH HIGHS NEAR TO SLIGHTLY ABOVE NORMAL. IF
THIS UPPER RIDGE EVER DOES WORK OVER HERE /AS THE GFS AND ECMWF
WANT TO 10 DAYS OUT/...LOOK OUT...IT COULD GET QUITE NASTY IN
TERMS OF TEMPERATURES...WITH UPPER 90 AND TRIPLE DIGIT HIGHS NOT
OUT OF THE QUESTION.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 AM CDT TUESDAY THROUGH LATE WEDNESDAY
NIGHT FOR ANOKA-CARVER-CHISAGO-DAKOTA-GOODHUE-HENNEPIN-
ISANTI-KANABEC-LE SUEUR-MCLEOD-RAMSEY-RICE-SCOTT-SHERBURNE-
SIBLEY-WASHINGTON-WRIGHT.
FLASH FLOOD WATCH FROM 4 AM CDT TUESDAY THROUGH WEDNESDAY
AFTERNOON FOR BENTON-CHIPPEWA-KANDIYOHI-MEEKER-MILLE LACS-
MORRISON-POPE-RENVILLE-STEARNS-SWIFT-TODD.
WI...FLASH FLOOD WATCH FROM 4 AM CDT TUESDAY THROUGH LATE WEDNESDAY
NIGHT FOR PIERCE-POLK-ST. CROIX.
&&
RAH/MPGHazardous weather outlook, Jun 18, 8:22 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 822 PM CDT MON JUN 18 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 822 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A WARM FRONT THAT WILL LIFT NORTH ACROSS THE REGION TONIGHT. SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS...MAINLY ACROSS WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY AS A STRONG AREA OF LOW PRESSURE LIFTS OUT OF SOUTH DAKOTA AND ACROSS MINNESOTA. THESE STORMS COULD BECOME SEVERE AND ALSO HAVE THE POTENTIAL OF PRODUCING TORRENTIAL RAIN AND AREAS OF FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.
In the hours before
Local storm report, Jun 18, 8:15 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM HAIL WEBSTER 44.53N 93.35W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
&&
AJZLocal storm report, Jun 18, 8:17 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
817 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL DAWSON 44.93N 96.05W
06/17/2012 M0.25 INCH LAC QUI PARLE MN AMATEUR RADIO
0646 PM FUNNEL CLOUD HOLLOWAY 45.25N 95.91W
06/17/2012 SWIFT MN LAW ENFORCEMENT
0649 PM FUNNEL CLOUD 3 NE DAWSON 44.96N 96.01W
06/17/2012 LAC QUI PARLE MN TRAINED SPOTTER
FUNNEL HALFWAY TO THE GROUND.
0657 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.00 INCH STEVENS MN LAW ENFORCEMENT
ALSO HEAVY RAIN
0659 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.75 INCH STEVENS MN TRAINED SPOTTER
0700 PM HAIL MILAN 45.11N 95.91W
06/17/2012 M1.00 INCH CHIPPEWA MN TRAINED SPOTTER
0700 PM HAIL HANCOCK 45.50N 95.79W
06/17/2012 M1.25 INCH STEVENS MN TRAINED SPOTTER
HAIL LASTED 5 TO 7 MINUTES.
0724 PM HAIL 2 S STARBUCK 45.58N 95.53W
06/17/2012 M1.25 INCH POPE MN TRAINED SPOTTER
0727 PM HAIL 8 N MONTEVIDEO 45.07N 95.72W
06/17/2012 M1.75 INCH CHIPPEWA MN LAW ENFORCEMENT
0758 PM FUNNEL CLOUD 4 NW APPLETON 45.24N 96.08W
06/17/2012 SWIFT MN TRAINED SPOTTER
FUNNEL HALF WAY TO THE GROUND.
0803 PM FUNNEL CLOUD 8 S KERKHOVEN 45.08N 95.32W
06/17/2012 CHIPPEWA MN TRAINED SPOTTER
0814 PM TSTM WND GST APPLETON 45.20N 96.02W
06/17/2012 M76.00 MPH SWIFT MN AWOS
0835 PM FUNNEL CLOUD 5 N PRIAM 45.14N 95.14W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
0835 PM TSTM WND DMG MILAN 45.11N 95.91W
06/17/2012 CHIPPEWA MN TRAINED SPOTTER
POWER LINES DOWN. TIME ESTIMATED FROM RADAR.
0837 PM FUNNEL CLOUD GROVE LAKE 45.63N 95.20W
06/17/2012 POPE MN TRAINED SPOTTER
0838 PM TSTM WND DMG MADISON 45.01N 96.19W
06/17/2012 LAC QUI PARLE MN STORM CHASER
LARGE PORTION OF ROOF RIPPED OFF BUILDING. TIME ESTIMATED
FROM RADAR.
0900 PM TSTM WND DMG WILLMAR 45.12N 95.05W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
0900 PM HAIL WILLMAR 45.12N 95.05W
06/17/2012 M1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0908 PM TSTM WND DMG 5 NW ATWATER 45.19N 94.85W
06/17/2012 KANDIYOHI MN STORM CHASER
ROOF BLOWN OFF BARN, LARGE TREES DOWNED, WINDOWS BLOWN
OUT OF HOUSE AND POWER LINES SEVERED.
0913 PM TSTM WND GST PAYNESVILLE 45.38N 94.72W
06/17/2012 M63.00 MPH STEARNS MN AWOS
0915 PM TSTM WND DMG KANDIYOHI 45.13N 94.93W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
SIX TO TEN INCH DIAMETER TREE BRANCHES DOWN AND POWER IS
OUT OVER MUCH OF THE CITY.
0926 PM TSTM WND DMG ATWATER 45.14N 94.78W
06/17/2012 KANDIYOHI MN TRAINED SPOTTER
THIRTY INCH DIAMETER TREE DOWNED. POWER OUT OVER MUCH OF
THE CITY.
0930 PM FUNNEL CLOUD 5 NW SACRED HEART 44.83N 95.42W
06/17/2012 RENVILLE MN TRAINED SPOTTER
0935 PM TSTM WND DMG COSMOS 44.94N 94.70W
06/17/2012 MEEKER MN TRAINED SPOTTER
LARGE TREES TOPPLED. TIME ESTIMATED FROM RADAR SIGNATURE.
0937 PM FUNNEL CLOUD SACRED HEART 44.78N 95.35W
06/17/2012 RENVILLE MN TRAINED SPOTTER
FUNNEL HALF WAY DOWN TO THE GROUND.
0945 PM TSTM WND DMG 8 N GROVE CITY 45.27N 94.68W
06/17/2012 MEEKER MN LAW ENFORCEMENT
TURKEY BARNS DOWN, ROOF TORN OFF OF A HOUSE.
0948 PM TSTM WND GST CLARA CITY 44.96N 95.37W
06/17/2012 M55.00 MPH CHIPPEWA MN MESONET
0956 PM TSTM WND GST COSMOS 44.94N 94.70W
06/17/2012 E77.00 MPH MEEKER MN STORM CHASER
POWER POLES LEANING.
0957 PM TSTM WND DMG SILVER CREEK 45.31N 93.94W
06/17/2012 WRIGHT MN LAW ENFORCEMENT
TREES TOPPLED.
1000 PM TSTM WND DMG STEWART 44.73N 94.49W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUTAGE TO A FEW HOMES.
1011 PM TSTM WND DMG 2 E SACRED HEART 44.78N 95.31W
06/17/2012 RENVILLE MN TRAINED SPOTTER
TRACTOR TRAILER BLOWN OVER ON HIGHWAY 212.
1011 PM FUNNEL CLOUD 1 E SACRED HEART 44.78N 95.33W
06/17/2012 RENVILLE MN TRAINED SPOTTER
1020 PM TSTM WND GST LESTER PRAIRIE 44.88N 94.04W
06/17/2012 M72.00 MPH MCLEOD MN MESONET
1025 PM TSTM WND DMG GLENCOE 44.77N 94.15W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
TWENTY TO TWENTY FIVE INCH DIAMETER TREES FELLED.
1030 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
TWENTY TO TWENTY FIVE INCH DIAMETER TREES TOPPLED.
1034 PM TSTM WND DMG 2 NW NEW GERMANY 44.90N 94.00W
06/17/2012 CARVER MN EMERGENCY MNGR
EMPTY GRAIN BIN PUSHED IN AND PARTIALLY REMOVED FROM
FOUNDATION. DAMAGE OCCURRED ON YALE AVE. DAMAGE TIME
ESTIMATED FROM RADAR.
1034 PM TSTM WND DMG 3 NW NEW GERMANY 44.91N 94.01W
06/17/2012 CARVER MN EMERGENCY MNGR
TWO THREE FOOT DIAMETER TREES TORN FROM THE GROUND.
RESIDENTS HEARD A LARGE ROAR BEFORE DAMAGED OCCURRED ON
YALE AVE. DAMAGE TIME ESTIMATED FROM RADAR.
1035 PM TSTM WND GST CAMBRIDGE 45.56N 93.23W
06/17/2012 M48.00 MPH ISANTI MN MESONET
OCCURRED AT AIRPORT.
1035 PM TSTM WND DMG 2 NE NEW GERMANY 44.90N 93.94W
06/17/2012 CARVER MN EMERGENCY MNGR
LOST PORTION OF SHED. TWO LARGE OAK TREES TOPPLED. DAMAGE
OCCURRED ON UPLAND AVE. TIME ESTIMATED FROM RADAR.
1035 PM TSTM WND DMG 2 NE NEW GERMANY 44.90N 93.94W
06/17/2012 CARVER MN EMERGENCY MNGR
FIVE SHEDS DAMAGED..WITH TWO DESTROYED. THREE CORN BINS
DAMAGED...ONE TURNED OVER...ONE WRAPPED AROUND
TREE...BOTH UNFILLED. PARTIALLY FILLED THIRD BIN DAMAGED
BY ONE OF OTHER BINS. DAMAGE OCCURRED ON UPLAND AVE. TIME
OF DAMAGE ESTIMATED BY RADAR SIGNATURE.
1036 PM TSTM WND DMG 3 NE NEW GERMANY 44.91N 93.93W
06/17/2012 CARVER MN EMERGENCY MNGR
PART OF OLD BARN DAMAGED...PORTION OF SUPPORTING BLOCK
WALL BLOWN OUT. MEDIUM TREES ALSO FELLED. DAMAGE OCCURRED
ON COUNTY ROAD 21. DAMAGE TIME ESTIMATED FROM RADAR.
1036 PM TSTM WND DMG 3 NE NEW GERMANY 44.91N 93.93W
06/17/2012 CARVER MN EMERGENCY MNGR
HOUSE LOST FIFTY PERCENT OF ITS ROOF. DAMAGE OCCURRED ON
COUNTY ROAD 21. TIME ESTIMATED BY RADAR.
1040 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUT THROUGH MUCH OF CITY.
1050 PM TSTM WND GST 2 NW RENVILLE 44.81N 95.24W
06/17/2012 M66.00 MPH RENVILLE MN TRAINED SPOTTER
1053 PM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
BRANCH SEVERED POWER LINE.
1058 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
POWER OUTAGE IN SW PORTION OF CITY.
1105 PM TSTM WND GST WINTHROP 44.54N 94.36W
06/17/2012 M47.00 MPH SIBLEY MN MESONET
1110 PM TSTM WND GST WINTHROP 44.54N 94.36W
06/17/2012 M47.00 MPH SIBLEY MN MESONET
1111 PM TSTM WND GST BELLE PLAINE 44.62N 93.76W
06/17/2012 M54.00 MPH SCOTT MN MESONET
1120 PM HAIL HECTOR 44.74N 94.71W
06/17/2012 M0.75 INCH RENVILLE MN TRAINED SPOTTER
1120 PM TSTM WND GST 5 W NORTH ST PAUL 45.01N 93.10W
06/17/2012 E59.00 MPH RAMSEY MN TRAINED SPOTTER
ESTIMATED WITH HAND HELD ANEMOMETER.
1120 PM FLASH FLOOD GLENCOE 44.77N 94.15W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
SEVERAL STREETS UNDERWATER.
1130 PM HAIL 5 W STEWART 44.73N 94.59W
06/17/2012 M1.00 INCH RENVILLE MN FIRE DEPT/RESCUE
REPORTED AT HWY 212 WEST OF STEWART. DISTANCE FROM
STEWART ESTIMATED. TIME ESTIMATED.
1130 PM FLASH FLOOD 2 N BISCAY 44.86N 94.27W
06/17/2012 MCLEOD MN LAW ENFORCEMENT
LAW ENFORCEMENT SHUTTING DOWN HIGHWAY 22 JUST NORTH OF
TOWN.
1130 PM FLASH FLOOD 1 NW BISCAY 44.84N 94.29W
06/17/2012 MCLEOD MN DEPT OF HIGHWAYS
HIGHWAY 22 BETWEEN CO RD 11 AND CO RD 67 JUST NORTHWEST
OF BISCAY BLOCKED BY FLOODING. PUBLIC REPORT OF UP TO 5
FEET OF WATER ON ROADWAY. CORRECTED TIME OF EVENT.
1133 PM TSTM WND DMG BURNSVILLE 44.76N 93.28W
06/17/2012 DAKOTA MN PUBLIC
ISOLATED POWER OUTAGE IN BURNSVILLE.
1134 PM TSTM WND GST SOUTH ST PAUL 44.89N 93.04W
06/17/2012 M48.00 MPH DAKOTA MN AWOS
1140 PM FLASH FLOOD LE SUEUR 44.46N 93.91W
06/17/2012 LE SUEUR MN TRAINED SPOTTER
UNDERPASS HAD APPROXIMATELY EIGHT PLUS INCHES OF STANDING
WATER ON BRIDGE ST COMING OUT OF TOWN FROM HWY 169.
1140 PM TSTM WND GST 9 S PRIOR LAKE 44.60N 93.43W
06/17/2012 M58.00 MPH SCOTT MN FIRE DEPT/RESCUE
MEASURED BY ANEMOMETER AT INTERSECTION OF COUNTY ROAD 8
AND 27.
1144 PM HAIL 2 W STEWART 44.73N 94.53W
06/17/2012 M1.00 INCH RENVILLE MN TRAINED SPOTTER
HAIL OCCURRED AT HWY 212.
1203 AM TSTM WND GST 1 W NEW MARKET 44.57N 93.37W
06/18/2012 E60.00 MPH SCOTT MN TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AT INTERSECTION OF COUNTY RD 2
AND 27.
1214 AM TSTM WND GST NW WASTEDO 44.41N 92.86W
06/18/2012 M50.00 MPH GOODHUE MN MESONET
MNDOT ROAD SENSOR ON HWY 52 SOUTH OF CANNON FALLS AT MILE
MARKER 90.
1215 AM FLASH FLOOD NORTHFIELD 44.45N 93.17W
06/18/2012 RICE MN LAW ENFORCEMENT
CITY STREETS FLOODED
1235 AM TSTM WND GST 3 NE RED WING 44.61N 92.56W
06/18/2012 M46.00 MPH PIERCE WI AWOS
MEASURED AT RED WING AIRPORT
1253 AM HAIL WACONIA 44.85N 93.79W
06/18/2012 M1.00 INCH CARVER MN TRAINED SPOTTER
1253 AM HAIL NEW PRAGUE 44.55N 93.57W
06/18/2012 M1.75 INCH SCOTT MN EMERGENCY MNGR
1255 AM HAIL 1 S NEW PRAGUE 44.53N 93.57W
06/18/2012 M2.00 INCH LE SUEUR MN TRAINED SPOTTER
0103 AM HAIL LONSDALE 44.48N 93.43W
06/18/2012 M1.00 INCH RICE MN AMATEUR RADIO
0106 AM HAIL LONSDALE 44.48N 93.43W
06/18/2012 M1.75 INCH RICE MN LAW ENFORCEMENT
0111 AM HAIL WEBSTER 44.53N 93.35W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
0111 AM HAIL WEBSTER 44.53N 93.35W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
0115 AM HAIL LONSDALE 44.48N 93.43W
06/18/2012 E2.50 INCH RICE MN PUBLIC
0117 AM HAIL NORTHFIELD 44.45N 93.17W
06/18/2012 M0.88 INCH RICE MN AMATEUR RADIO
0123 AM HAIL 5 SW NORTHFIELD 44.40N 93.24W
06/18/2012 M1.75 INCH RICE MN TRAINED SPOTTER
REPORTED AT INTERSECTION OF HWY 3 AND CO RD 8
0126 AM HAIL DUNDAS 44.43N 93.20W
06/18/2012 M1.75 INCH RICE MN AMATEUR RADIO
0130 AM HAIL 4 E NERSTRAND 44.34N 92.98W
06/18/2012 M0.88 INCH GOODHUE MN COCORAHS
MINOR LEAF DAMAGE
0230 AM FLASH FLOOD CANNON FALLS 44.52N 92.90W
06/18/2012 GOODHUE MN LAW ENFORCEMENT
HWY 52 FLOODED NEAR CANNON FALLS. FLOODING ALSO REPORTED
ELSEWHERE IN GOODHUE COUNTY...INCLUDING CO RD 1...CO RD
14 AND CO RD 18.
0530 AM HEAVY RAIN JORDAN 44.67N 93.63W
06/18/2012 M3.12 INCH SCOTT MN CO-OP OBSERVER
24 HOUR TOTAL
0600 AM HEAVY RAIN 2 N WILLMAR 45.15N 95.05W
06/18/2012 M3.43 INCH KANDIYOHI MN CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 7 N PENNOCK 45.25N 95.18W
06/18/2012 M3.01 INCH KANDIYOHI MN COCORAHS
0700 AM HEAVY RAIN 2 SSW LAKEVILLE 44.65N 93.26W
06/18/2012 M3.06 INCH DAKOTA MN COCORAHS
0700 AM HEAVY RAIN 1 S HAMPTON 44.59N 93.00W
06/18/2012 M3.29 INCH DAKOTA MN COCORAHS
MNGAGE NETWORK
0700 AM HEAVY RAIN 6 WNW SPICER 45.27N 95.05W
06/18/2012 M3.21 INCH KANDIYOHI MN COCORAHS
0700 AM HEAVY RAIN 2 WNW GREEN ISLE 44.69N 94.04W
06/18/2012 M3.78 INCH SIBLEY MN COCORAHS
0700 AM HEAVY RAIN CANNON FALLS 44.52N 92.90W
06/18/2012 M3.31 INCH GOODHUE MN CO-OP OBSERVER
0700 AM HEAVY RAIN 1 ESE WILLMAR 45.12N 95.03W
06/18/2012 M3.33 INCH KANDIYOHI MN COCORAHS
0730 AM HEAVY RAIN 3 NW WATSON 45.04N 95.84W
06/18/2012 M2.90 INCH CHIPPEWA MN TRAINED SPOTTER
0800 AM HEAVY RAIN HAMBURG 44.73N 93.96W
06/18/2012 M4.26 INCH CARVER MN CO-OP OBSERVER
24 HOUR TOTAL
0856 AM HEAVY RAIN 3 WSW MARYSTOWN 44.70N 93.59W
06/18/2012 M3.70 INCH SCOTT MN TRAINED SPOTTER
24 HOUR TOTAL
1024 AM HEAVY RAIN 2 N MANANNAH 45.34N 94.64W
06/18/2012 M2.20 INCH STEARNS MN TRAINED SPOTTER
TWENTY FOUR HOUR PRECIPITATION.
&&
AJZSpecial weather statement, Jun 18, 11:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 PM CDT MON JUN 18 2012
MNZ054-064-190530-
LAC QUI PARLE-YELLOW MEDICINE-
1147 PM CDT MON JUN 18 2012
...STRONG THUNDERSTORMS APPROACHING WEST CENTRAL MINNESOTA...
AT 1145 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WATERTOWN TO STONE
BRIDGE IN EASTERN SOUTH DAKOTA. THESE STORMS WERE MOVING EAST AT 40
MPH AND WILL MOVE INTO WESTERN YELLOW MEDICINE AND WESTERN LAC QUI
PARLE COUNTIES BETWEEN 1230 AM AND 1 AM THIS MORNING.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH MAY OCCUR WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MARIETTA.
BURR.
CANBY.
MADISON.
BELLINGHAM.
LAT...LON 4518 9613 4492 9576 4465 9536 4464 9643
4489 9645 4524 9644
TIME...MOT...LOC 0444Z 269DEG 36KT 4494 9702 4472 9701
4457 9698The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:11 AM CDT | Special Weather Statement | MPX | Kandiyohi | 49 min |
| Jun 19, 2:00 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 60 min |
| Jun 19, 2:07 AM CDT | Special Weather Statement | MPX | Chippewa | 38 min |
| Jun 19, 2:20 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 40 min |
| Jun 19, 2:43 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 62 min |
| Jun 19, 2:44 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 46 min |
| Jun 19, 3:19 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Le Sueur, McLeod, Nicollet, Rice, Scott and 1 more | 41 min |
| Jun 19, 3:30 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Goodhue, Le Sueur, Rice, Scott | 45 min |
| Jun 19, 3:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Wright | 40 min |
| Jun 19, 3:55 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Scott | 50 min |
| Jun 19, 4:26 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Ramsey, Washington | 64 min |
| Jun 19, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 52 min |
| Jun 19, 5:53 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 37 min |
| Jun 19, 6:11 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 34 min |
| Jun 19, 11:57 AM CDT | River Flood Warning | MPX | Wright | 9 days |
| Jun 19, 12:25 PM CDT | River Flood Watch | MPX | Todd | 25 hr |
| Jun 19, 12:25 PM CDT | River Flood Watch | MPX | Hennepin, Wright | 10 hr |
| Jun 19, 6:44 PM CDT | Special Weather Statement | MPX | Douglas | 46 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Saint Croix | 41 min |
| Jun 19, 4:30 AM CDT | Special Weather Statement | MPX | Chippewa | 45 min |
| Jun 19, 5:09 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin | 66 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.